Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 734, NWS Little Rock, AR

August 2, 20114 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2011, 6:10 PM CDT for 4 counties in Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 6:10 PM CDT (23:10 UTC)
Expired
Aug 2, 2011, 6:45 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Cleburne County, AR, Conway County, AR, Faulkner County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2878 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2878 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:11 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 2, 3:11 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CDT TUE AUG 2 2011

.SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT

NOT MUCH TO SAY IN THE SHORT TERM FCST THAT HAS NOT BEEN SAID
ALREADY.  IT IS HOT...HOT...HOT.  HAVE UPGRADED THE EXCESSIVE HEAT
WATCH/HEAT ADVISORY TO AN EXCESSIVE HEAT WARNING FOR THIS AFTERNOON
THROUGH WED EVENING AS AFTERNOON HEAT INDEX VALUES WILL HOVER NEAR
115 AT SEVERAL LOCATIONS AND OVERNIGHT LOWS TONIGHT WILL BE IN THE
MID 70S TO AROUND 80F. HAVE CONTINUED THE HEAT ADVISORY FROM THU-FRI.

AFTER HIGHS TODAY IN THE 104-109F RANGE...H85 TEMPS ACTUALLY
INCREASE ANOTHER COUPLE DEGREES TO 28C...WHICH IS RATHER OUT OF
CONTROL. THIS SHOULD PUSH HIGH TEMPS A FEW DEGREES HIGHER THAN
TODAY...WITH 110 POSSIBLE AT LOCATIONS IN THE WRN HALF OF THE STATE.

ADDED ISO STORMS TO THE NW CWA THIS AFTERNOON. INVERTED V TYPE
SOUNDINGS AND DCAPE VALUES IN EXCESS OF 1700 J/KG MEAN THAT ANY
STORM COULD PRODUCE SVR WINDS.

THE MODELS SHOW A COLD FRONT SAGGING INTO THE NRN PART OF THE STATE
ON THU AND THINK THIS WILL KEEP NRN AREAS COOLER WITH SLGHT CHCS FOR
SHOWERS AND STORMS. AHEAD OF THE FRONT...A SNEAKY BAND OF MSTR
POOLING COULD RESULT IN VERY OPPRESSIVE CONDS ACROSS CEN AR AS THE
NAM INDICATES DEWPTS POOLING TOWARD 80F THU AND FRI AFTERNOON. THIS
WILL NEED TO BE WATCHED AS 80F DEWPTS COULD MAKE THU ANOTHER
EXCESSIVE HEAT WARNING DAY.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

THE UPR RDG IS PROGGED TO STAY IN PLACE ACRS THE REGION THRU THE
PD...THOUGH SOME WEAKENING IS INDCD FROM TIME TO TIME. BASICALLY
STUCK WITH PERSISTENCE REGARDING TEMPS THRU THE PD...WITH ONLY SLGT
CHCS OF PRIMARILY DIURNAL CONVECTION MOST DAYS. ADDITIONAL HEAT
ADVY/S WL LIKELY HAVE TO BE EXTENDED THRU THE PD AS WELL ACRS MOST
IF NOT ALL OF THE FA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     78 105  79  98 /  10  20  20  20
CAMDEN AR         78 107  79 103 /  10  10  10  10
HARRISON AR       76 108  77  99 /  10  10  20  20
HOT SPRINGS AR    80 108  81 103 /  10  10  10  10
LITTLE ROCK   AR  80 107  82 101 /  10  10  10  10
MONTICELLO AR     79 106  80 102 /  10  10  10  10
MOUNT IDA AR      77 107  78 103 /  10  10  10  10
MOUNTAIN HOME AR  76 107  77  99 /  10  20  20  20
NEWPORT AR        78 103  80  98 /  10  20  20  20
PINE BLUFF AR     77 105  79 102 /  10  10  10  10
RUSSELLVILLE AR   76 110  79 102 /  10  10  20  20
SEARCY AR         77 105  79  97 /  10  10  20  20
STUTTGART AR      78 104  80  98 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

HEAT ADVISORY FROM 7 PM WEDNESDAY TO 7 PM CDT FRIDAY FOR
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...63 / LONG TERM...44
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 2 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE HEAT ADVISORY CONTINUES TODAY. HIGH PRESSURE WILL CONTINUE TO
STRENGTHEN OVER THE AREA. HIGH TEMPERATURES WILL BE FROM THE MID 90S
TO AROUND 109 DEGREES. HEAT INDICES WILL CLIMB TO 105 TO 113
DEGREES. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE WILL CONTINUE OVER THE SOUTHERN PLAINS THIS WEEK.
CLOCKWISE FLOW AROUND THE HIGH WILL KEEP MOISTURE SUPPRESSED SOUTH
OF ARKANSAS TOWARD THE GULF COAST. AS A RESULT...ANY PRECIPITATION
THAT FORMS WILL BE SOUTH OF ARKANSAS.

SUBSEQUENTLY THERE WILL BE LESS CLOUDS...AND IT WILL REMAIN HOT.
AFTERNOON TEMPERATURES WILL BE WELL INTO THE 90S TO AROUND 110
DEGREES THROUGH THE END OF THE WEEK. HEAT INDEX VALUES WILL REACH
AROUND 115 DEGREES. THE HEAT ADVISORY WILL CONTINUE THROUGH AT
FRIDAY AFTERNOON. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Aug 2, 5:08 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT TUE AUG 2 2011

ARZ021-022235-
JOHNSON AR-
507 PM CDT_ _CST|CDT_ TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY UNTIL 530
PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTH OF WOODS MTN...OR 9 MILES
NORTHEAST OF CLARKSVILLE...MOVING SOUTH AT 10 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  HOLMAN...             LUTHERVILLE...        WOODS MTN...
  RED LICK MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3548 9324 3544 9341 3557 9342 3560 9332
TIME...MOT...LOC 2207Z 348DEG 10KT 3555 9336

/59
Special weather statement, Aug 2, 5:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CDT TUE AUG 2 2011

ARZ040-022240-
POLK AR-
512 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 545 PM
CDT...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEE MTN...OR 6 MILES SOUTH OF
MENA...MOVING WEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...HAIL UP
TO ONE HALF INCH IN DIAMETER MAY ALSO OCCUR.

* LOCATIONS IMPACTED INCLUDE...
  MENA...               POLK CNTY FAIRGNDS... MCCAULEY...
  LAKE WILHELMINA...    LAKE MENA...          HATFIELD...
  SHADY...              ROCKY...              POTTER...
  NUNLEY...             DALLAS...             WOLF PEN GAP...
  WEST HANNA MTN...     SMOKE ROCK MTN...     SHADY GROVE...
  POTTER MTN...         POTTER JUNCTION...    OLIVERS CHAPEL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3438 9439 3463 9437 3460 9414 3440 9412
TIME...MOT...LOC 2211Z 087DEG 3KT 3449 9424

64
Special weather statement, Aug 2, 5:23 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
523 PM CDT TUE AUG 2 2011

ARZ031-022255-
CONWAY AR-
523 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONWAY COUNTY UNTIL 600
PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAR KILN MTN...OR 19 MILES SOUTHWEST OF
CLINTON...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CLEVELAND...          TAR KILN MTN...       MT ZION...
  LOST CORNER...        CHAMBERS MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3539 9262 3538 9275 3546 9282 3546 9269
TIME...MOT...LOC 2223Z 313DEG 6KT 3545 9274

/59
Special weather statement, Aug 2, 5:25 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE AUG 2 2011

ARZ022-031-022255-
CONWAY AR-POPE AR-
525 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POPE AND NORTHWESTERN
CONWAY COUNTIES UNTIL 600 PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WALNUT GROVE...OR 17 MILES
NORTHEAST OF RUSSELLVILLE...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL TO PEA SIZE AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING WILL ALSO BE
POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  JERUSALEM...          COGLESVILLE...        APPLETON...
  ROBERTSVILLE...       IRON ORE MTN...       DEVILS KNOB...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 9275 3531 9292 3542 9300 3546 9283
TIME...MOT...LOC 2225Z 313DEG 6KT 3543 9291

/59
Special weather statement, Aug 2, 5:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
555 PM CDT TUE AUG 2 2011

ARZ023-031-032-022340-
CONWAY AR-FAULKNER AR-VAN BUREN AR-
555 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
NORTHWESTERN FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 645 PM
CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...OVER VAN BUREN AND CONWAY
COUNTIES...WITH THE STRONGEST STORM NEAR MONEY MTN...OR 16 MILES
SOUTHWEST OF CLINTON...MOVING EAST AT 5 MPH.

SMALL HAIL FROM PEA TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP
TO 40 MPH ARE EXPECTED WITH THIS STORM. BRIEF HEAVY RAIN AND
DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  GREERS FERRY LAKE...  CLINTON...            WHIPPLE...
  SPRINGFIELD...        MIDDLETON...          MALLET TOWN...
  LANTY...              DAMASCUS...           CHOCTAW REC AREA...
  CHOCTAW...            CATHOLIC POINT...     BETHLEHEM...
  SOUTHSIDE...          MORGANTON...          MARTINVILLE...
  FORMOSA...            CULPEPPER...          CENTER RIDGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3556 9225 3519 9253 3534 9275 3559 9244
TIME...MOT...LOC 2254Z 288DEG 6KT 3540 9261

/59
Special weather statement, Aug 2, 6:00 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE AUG 2 2011

ARZ022-031-022330-
CONWAY AR-POPE AR-
600 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POPE AND CENTRAL CONWAY
COUNTIES UNTIL 630 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF IRON ORE MTN...OR 15 MILES
NORTHEAST OF RUSSELLVILLE...MOVING SOUTHEAST AT 10 MPH.

SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL ALSO BE POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  ST. VINCENT...        HATTIEVILLE...        HAPPY BEND...
  WONDERVIEW...         ECONOMY...            COGLESVILLE...
  APPLETON...           WILDCAT MTN...        ROBERTSVILLE...
  OLD HICKORY...        IRON ORE MTN...       DEVILS KNOB...
  CARGILE LAKE...       BOYD MTN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3531 9271 3524 9289 3537 9299 3543 9286
TIME...MOT...LOC 2300Z 311DEG 7KT 3535 9289

/59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:02 AM CDTExcessive Heat WatchLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 22 more10 hr
Aug 2, 12:22 PM CDTExcessive Heat WarningLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more55 hr
Aug 2, 12:22 PM CDTHeat AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more7 days
Aug 2, 1:05 PM CDTSpecial Weather StatementLZKPolk45 min
Aug 2, 1:52 PM CDTSpecial Weather StatementLZKMontgomery28 min
Aug 2, 2:41 PM CDTSpecial Weather StatementLZKNewton29 min
Aug 2, 3:48 PM CDTSpecial Weather StatementLZKSearcy32 min
Aug 2, 4:33 PM CDTSpecial Weather StatementLZKVan Buren27 min
Aug 2, 4:39 PM CDTSevere Thunderstorm WarningLZKVan Buren36 min
Aug 2, 5:02 PM CDTSevere Thunderstorm WarningLZKVan Buren28 min
Aug 2, 5:08 PM CDTSpecial Weather StatementLZKJohnson27 min
Aug 2, 5:12 PM CDTSpecial Weather StatementLZKPolk28 min
Aug 2, 5:23 PM CDTSpecial Weather StatementLZKConway32 min
Aug 2, 5:25 PM CDTSpecial Weather StatementLZKPope30 min
Aug 2, 5:30 PM CDTSevere Thunderstorm WarningLZKPope30 min
Aug 2, 5:55 PM CDTSpecial Weather StatementLZKVan Buren45 min
Aug 2, 6:00 PM CDTSpecial Weather StatementLZKConway30 min
Aug 2, 6:45 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.